

## International Webinar on:

# "Enhancing Digital and Global Infrastructures in Cross-border Payments"

Banca d'Italia, 27-28 September 2021

### Program

■ The webinar is organized in the context of the Italy's G20 presidency and aims at supporting the activities that are to be carried out within the G20 Roadmap on the enhancement of global cross-border payments, which are a top priority in the G20 agenda since 2020.

The webinar intends to put together policymakers, representatives from central banks, international organizations and other public bodies, industry participants and academics, with a view to taking stock of the progress in implementing the G20 Roadmap and outlining the way forward.



## DAY 1

(Approximate total time: 2.5 hours) START: 4:40 pm CEST (7:40 am PDT; 10:40 am EDT; 8:10 pm India; 10:40 pm China; 12:40 am Australia)

Opening remarks (10 minutes)

Ignazio Visco (Governor, Banca d'Italia)

Opening Speech: A Bird's Eye View of the Issues (10 minutes)
4:50 pm CEST (7:50 am PDT; 10:50 am EDT; 8:20 pm India; 10:50 pm China; 12:50 am Australia)

Kristalina Georgieva (Managing Director, International Monetary Fund)

Panel Discussion: New Payment Infrastructures (60 minutes)
5 pm CEST (8 am PDT; 11 am EDT; 8:30 pm India; 11 pm China; 1 am Australia)

Chairperson: Fabio Panetta (Member of the Executive Board, European Central Bank) Panelists:

- Long Chen (Director, Luohan Academy)
- Barry Eichengreen (University of California, Berkeley)
- Marius Jurgilas (Member of the Board, Bank of Lithuania)
- Benedicte Nolens (Centre Head, Bank for International Settlements Innovation Hub Centre Hong Kong SAR)

Specialists' Session: The Challenges of Digital Innovation (60 minutes)
6 pm CEST (9 am PDT; 12 noon EDT; 9:30 pm India; 12 midnight China; 2 am Australia)

Chairperson: Rod Garratt (University of California, Santa Barbara) Participants:

- **Robert Townsend** (Massachusetts Institute of Technology), "Digital Payments and CBDC: Lessons from Economic Theory and Actual Markets"
  - Discussant: Harry Leinonen (PSS-Consultancy, former Financial Counsellor at the Finnish Ministry of Finance and Advisor to the Board of the Bank of Finland)
- Ulrich Bindseil (Director General of Market Infrastructure and Payments, European Central Bank), "CBDC- making it (not too) successful through the choice of functional scope, pricing and controls"
  - Discussant: Francesca Carapella (Principal Economist Board of Governors, Federal Reserve System)

End: 7 pm CEST (10 am PDT; 1 pm EDT; 10:30 pm India; 1 am China; 3 am Australia)



## DAY 2

#### (Approximate total time: 3 hours) START: 11 am CEST (2 am PDT; 5 am EDT; 2:30 pm India; 5 pm China; 7 pm Australia)

#### Roundtable: The G20 Roadmap: Way Forward (60 minutes)

- Focus: Progress so far by the various working groups involved in the G20 Roadmap, with special focus on the way forward and plans for 2022
- Chairperson: Victoria Cleland (Executive Director Banking, Payments and Innovation, Bank of England)

Participants:

- Nathalie Aufauvre (Co-chair-CPMI Workstream on Interoperability, Banque de France)
- Carlos Conesa (Chair-CPMI Expansion Workstream, Banco de España)
- Tony Richards (Chair-CPMI Messaging Workstream, Reserve Bank of Australia)
- Rupert Thorne (Deputy Secretary General, Financial Stability Board)
- Specialists' Session: Payments without frontiers: leveraging existing infrastructures (60 minutes) 12 pm CEST (3 am PDT; 6 am EDT; 3:30 pm India; 6 pm China; 8 pm Australia)

Chairperson: Morten Bech (Centre Head - Bank for International Settlements Innovation Hub Centre – Switzerland)

Participants:

- Mehdi Manaa (Chief Executive Officer, BUNA the Arab Regional Payments Clearing and Settlement Organization), "Cross-Currency and Cross-Platform Settlement of Instant Payments: a Proof of Concept"
  - Discussant: Anneke Kosse (Bank for International Settlement)
- **Dong He** (Deputy Director of the Monetary and Capital Markets Department, International Monetary Fund), "FX Liquidity and Cross-Border Payments: What Role for DLT Networks?"
  - Discussant: James Chapman (Deputy Managing Director, Bank of Canada)

Panel Discussion: Enhancing cross-border payments: public/private interaction (60 minutes) 1pm CEST (4am US PDT; 7am EDT; 4:30pm India; 7pm China; 9pm Australia)

Chairperson: Cecilia Skingsley (First Deputy Governor, Sveriges Riksbank) Panelists:

- Charlotte Hogg (Chief Executive Officer Europe, Visa)
- Jean Pesme (Global Director Finance, Competitiveness and Innovation, World Bank)
- Joao Manoel Pinho de Mello (Deputy Governor for Licensing and Resolution, Banco Central do Brasil)
- Diane Reyes (Group General Manager, Global Head of Liquidity and Cash Management HSBC)

End: 2 pm CEST (5 am PDT; 8 am EDT; 5:30 pm India; 8 pm China; 10 pm Australia)



#### **Organizing Committee**

Luca Arciero (Banca d'Italia) Morten Bech (BIS Innovation Hub Centre – Switzerland) Victoria Cleland (Bank of England) Fiona van Echelpoel (European Central Bank) Rod Garratt (University of California, Santa Barbara) Klaus Löber (European Securities and Markets Authority) Jennifer Lucier (US Federal Reserve Board) Antonella Sciarrone Alibrandi (Università Cattolica del Sacro Cuore, Milan) Stefano Siviero (Banca d'Italia) Christina Wejshammar (Sveriges Riksbank)

To participate, please fill this registration form.